MAUDE Adverse Event Report: CALDERA MEDICAL INC. DESARA BLUE TV; PELVIC MESH SLING

CALDERA MEDICAL INC. DESARA BLUE TV; PELVIC MESH SLING
Catalog Number CAL-DS01BTV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Erosion (1750)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Several attempts have been made to obtain additional details of the reported event.Mesh extrusion is a common and well documented event and is identified in product labeling (ifu 10-156-03).Based upon the details presented, it is unknown if the device malfunction as described is a result of the device, surgical procedure or patient history.The lot history record for desara blue tv lot # h10017 shows no non-conformances or deviations that could have caused or contributed to this incident.Suture length, junction test, and tip inspections passed all inspections.The product was used prior to its expiration date of 10-24-2020.For subcomponents blue profax mesh strip lot # h09019 and blue profax finished mesh panel lot # h09005, # h09010 no non-conformances were found.Based upon the information as presented, it is unknown whether the issue as described is related to the device, patient medical history, or surgical technique.Mesh erosion/extrusion is a known risk with the use of all mesh procedures and may be due to device malfunction, surgical procedure, or patient medical history.Extrusion is labeled in the product instructions for use (ifu) warning section.When used correctly as intended, the clinical benefit to the patient for the treatment of stress urinary incontinence outweighs this risk.
 
Event or Problem Description
Sales rep reported via email that a physician mentioned an adverse outcome on (b)(6) 2018 from vertessa lite and desara blue tv."the patient had an erosion and extrusion." additional information has been requested from surgeon including details, treatment, and lot numbers associated with each issue.Dr.Responded with additional information: "i can try to ask in o.R.If they can look up lot number, i found some info in epic.Date of surgery (b)(6) 2018.Midurethral mesh exposure, midline and to the right side.Using estrogen cream before and after surgery.Treated with estrogen, but very tender and could not tolerate office trim for mesh removal.(b)(6) 2018 sling excision and cystoscopy planned.I will let you know if anything unusual." sales rep provided additional information: "i emailed dr.(b)(6) last night asking for clarification on the vl erosion.She mentioned that to me last week when i saw her but didn't mention it in the email she sent yesterday.She told me the vl was eroding at the apex of the patient's vagina.She mentioned the desara was causing more of a discomfort for the patient's husband during intercourse but led me to believe it was extruding as well.I will let you know what i hear back from her.She used desara blue tv and we are trying to track down the lot number." (see complaint (b)(4) for associated vertessa lite y-mesh).Sales rep also reported: "i never heard from account, but i did hear from customer service the lot numbers we sent them in this time frame.Lot # h10017 (cal-ds01btv).After speaking with the physician again in greater detail, it doesn't appear it was a true extrusion.It was more of a failure.She wasn't willing to speak with anyone in any greater detail.".

Brand Name
DESARA BLUE TV
Common Device Name
PELVIC MESH SLING
Manufacturer (Section D)
CALDERA MEDICAL INC.
5171 clareton drive
agoura hills CA 91301
MDR Report Key8725048
Report Number3003990090-2018-01458
Device Sequence Number11318004
Product Code OTN
UDI-Device Identifier00890594000834
UDI-Public00890594000834
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K1326069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2020
Device Catalogue NumberCAL-DS01BTV
Device Lot NumberH10017
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;